MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE SCREW, 1.4X12MM, CORTICAL,TI; BONE FIXATION PLATE

ARTHREX, INC. LOW PROFILE SCREW, 1.4X12MM, CORTICAL,TI; BONE FIXATION PLATE
Model Number LOW PROFILE SCREW, 1.4X12MM, CORTICAL,TI
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 07/21/2023, it was reported by a sales representative via phone that an ar-18714-12 screw and an ar-18714v-13 screw broke about halfway down the threads.This was discovered during a case deviation longer than 15 minutes, screws were unable to be removed.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to excessive user-applied mechanical forces.

Brand Name
LOW PROFILE SCREW, 1.4X12MM, CORTICAL,TI
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17573533
Report Number1220246-2023-07552
Device Sequence Number12983309
Product Code HRS
UDI-Device Identifier00888867303829
UDI-Public00888867303829
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K191326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOW PROFILE SCREW, 1.4X12MM, CORTICAL,TI
Device Catalogue NumberAR-18714-12
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2023
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown